Alert archive / Arkansas / Flood Watches in 2021

Flood Watch 2, NWS Little Rock, AR

May 17, 202112 counties in Arkansas

NWS Little Rock, AR issued this flood watch at May 17, 2021, 3:45 PM CDT for 12 counties in Arkansas. It took effect at May 18, 2021, 7:00 AM CDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 17, 2021, 3:45 PM CDT (20:45 UTC)
In effect from
May 18, 2021, 7:00 AM CDT
Expired
May 19, 2021, 11:28 AM CDT
In force
28 hr
Issued by
NWS Little Rock, AR
Flood severity
None

Counties Clark County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Garland County, AR, Hot Spring County, AR, Lonoke County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Saline County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
483 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

323 
WGUS64 KLZK 172045
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
345 PM CDT Mon May 17 2021

ARZ031-032-037>044-052>054-180445-
/O.NEW.KLZK.FA.A.0002.210518T1200Z-210520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conway-Faulkner-Scott-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Pike-Clark-Hot Spring-
Including the cities of Perryville, Ola, Mount Ida, Norman, Conway, 
Little Rock, Morrilton, Benton, Arkadelphia, Dardanelle, North 
Little Rock, Waldron, Danville, Hot Springs, Murfreesboro, Malvern, 
Mena, Bryant, and Glenwood
345 PM CDT Mon May 17 2021

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH THURSDAY 
MORNING...

The National Weather Service in Little Rock has issued a

* Flood Watch for portions of central Arkansas...southwest Arkansas 
  and western Arkansas, including the following areas, in central 
  Arkansas, Conway, Faulkner, Garland, Perry, Pulaski, Saline and 
  Yell. In southwest Arkansas, Clark, Hot Spring and Pike. In 
  western Arkansas, Montgomery, Polk and Scott.

* From Tuesday morning through Thursday morning

* Several rounds of heavy rain will affect the area with totals of 2 
  to 4 inches possible over central Arkansas and 3 to 6 inches 
  possible over western Arkansas.

* Heavy rainfall over saturated soils will lead to increased 
  runoff and flash flooding, especially in low-lying and poor 
  drainage areas. Increased runoff in area streams and rivers may 
  cause flooding as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

DTC
6 follow-up statements
417 
WGUS64 KLZK 180419
FFALZK

Flood Watch
National Weather Service Little Rock AR
1119 PM CDT Mon May 17 2021


ARZ031-032-037>044-052>054-182130-
/O.CON.KLZK.FA.A.0002.210518T1200Z-210520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conway-Faulkner-Scott-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Pike-Clark-Hot Spring-
Including the cities of Morrilton, Conway, Waldron, Dardanelle, 
Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, 
Benton, Bryant, Little Rock, North Little Rock, Murfreesboro, 
Glenwood, Arkadelphia, and Malvern
1119 PM CDT Mon May 17 2021

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT TUESDAY THROUGH
THURSDAY MORNING...

The Flood Watch continues for

* Portions of central Arkansas, southwest Arkansas, and western 
  Arkansas, including the following areas, in central Arkansas, 
  Conway, Faulkner, Garland, Perry, Pulaski, Saline, and Yell. 
  In southwest Arkansas, Clark, Hot Spring, and Pike. In western 
  Arkansas, Montgomery, Polk, and Scott. 

* From 7 AM CDT Tuesday through Thursday morning

* Several rounds of heavy rain will affect the area with totals 
  of 2 to 4 inches possible over central Arkansas and 3 to 6 
  inches possible over western Arkansas. 

* Heavy rainfall over saturated soils will lead to increased 
  runoff and flash flooding, especially in low-lying and poor 
  drainage areas. Increased runoff in area streams and rivers 
  may cause flooding as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

&&

$$
276 
WGUS64 KLZK 180820
FFALZK

Flood Watch
National Weather Service Little Rock AR
320 AM CDT Tue May 18 2021

ARZ031-032-037>044-052>054-182130-
/O.CON.KLZK.FA.A.0002.210518T1200Z-210520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conway-Faulkner-Scott-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Pike-Clark-Hot Spring-
Including the cities of Perryville, Ola, Mount Ida, Norman, Conway, 
Little Rock, Morrilton, Benton, Arkadelphia, Dardanelle, North 
Little Rock, Waldron, Danville, Hot Springs, Murfreesboro, Malvern, 
Mena, Bryant, and Glenwood
320 AM CDT Tue May 18 2021

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH 
THURSDAY MORNING...

The Flood Watch continues for

* Portions of central Arkansas...southwest Arkansas and western 
  Arkansas, including the following areas, in central Arkansas, 
  Conway, Faulkner, Garland, Perry, Pulaski, Saline and Yell. In 
  southwest Arkansas, Clark, Hot Spring and Pike. In western 
  Arkansas, Montgomery, Polk and Scott.

* From 7 AM CDT this morning through Thursday morning

* Several rounds of rainfall is forecast for the area...with 
  additional totals of 1 to 2 inches possible over central 
  Arkansas...and 1 to 3 inches possible over western and southwest 
  Arkansas. Locally higher amounts could be seen.

* Heavy rainfall over saturated soils will lead to increased runoff 
  and flash flooding, especially in low-lying and poor drainage 
  areas. Increased runoff in area streams and rivers may cause 
  flooding as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

62
377 
WGUS64 KLZK 181950
FFALZK

Flood Watch
National Weather Service Little Rock AR
250 PM CDT Tue May 18 2021

ARZ031-032-037>044-052>054-191030-
/O.CON.KLZK.FA.A.0002.000000T0000Z-210520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conway-Faulkner-Scott-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Pike-Clark-Hot Spring-
Including the cities of Morrilton, Conway, Waldron, Dardanelle, 
Danville, Ola, Perryville, Mena, Mount Ida, Norman, Hot Springs, 
Benton, Bryant, Little Rock, North Little Rock, Murfreesboro, 
Glenwood, Arkadelphia, and Malvern
250 PM CDT Tue May 18 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flood Watch continues for

* Portions of central Arkansas, southwest Arkansas, and western 
  Arkansas, including the following areas, in central Arkansas, 
  Conway, Faulkner, Garland, Perry, Pulaski, Saline, and Yell. 
  In southwest Arkansas, Clark, Hot Spring, and Pike. In western 
  Arkansas, Montgomery, Polk, and Scott. 

* Through Thursday morning

* Several rounds of rainfall are forecast for the area, with
  additional totals of 1 to 2 inches possible over central 
  Arkansas, and 1 to 3 inches possible over western and southwest 
  Arkansas. Locally higher amounts could be seen. 

* Heavy rainfall over saturated soils will lead to increased 
  runoff and flash flooding, especially in low-lying and poor 
  drainage areas. Increased runoff in area streams and rivers 
  may cause flooding as well. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

&&

$$

44
193 
WGUS64 KLZK 190326
FFALZK

Flood Watch
National Weather Service Little Rock AR
1026 PM CDT Tue May 18 2021

ARZ023-024-033-045-191130-
/O.EXA.KLZK.FA.A.0002.000000T0000Z-210520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren-Cleburne-White-Lonoke-
Including the cities of Fairfield Bay, Clinton, Heber Springs, 
Cabot, Beebe, Searcy, and Lonoke
1026 PM CDT Tue May 18 2021

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

The National Weather Service in Little Rock has expanded the

* Flood Watch to include portions of central Arkansas and north 
  central Arkansas, including the following areas, in central 
  Arkansas, Lonoke and White. In north central Arkansas, Cleburne 
  and Van Buren.

* Through Thursday morning

* Several more rounds of heavy rainfall are expected in the watch 
  area through Thursday Morning. Many areas have already seen heavy 
  rainfall in the last 12 hours, with some reports of three to five 
  inch amounts through 10 PM. Additional heavy rainfall will only 
  increase the threat of flooding and flash flooding.

* Heavy rainfall over saturated soils will lead to increased 
  runoff and flash flooding, especially in low-lying and poor 
  drainage areas. Increased runoff in area streams and rivers may 
  cause flooding as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

ARZ031-032-037>044-052>054-191130-
/O.CON.KLZK.FA.A.0002.000000T0000Z-210520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conway-Faulkner-Scott-Yell-Perry-Polk-Montgomery-Garland-Saline-
Pulaski-Pike-Clark-Hot Spring-
Including the cities of Perryville, Ola, Mount Ida, Norman, Conway, 
Little Rock, Morrilton, Benton, Arkadelphia, Dardanelle, North 
Little Rock, Waldron, Danville, Hot Springs, Murfreesboro, Malvern, 
Mena, Bryant, and Glenwood
1026 PM CDT Tue May 18 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flood Watch continues for

* Portions of central Arkansas...southwest Arkansas and western 
  Arkansas, including the following areas, in central Arkansas, 
  Conway, Faulkner, Garland, Perry, Pulaski, Saline and Yell. In 
  southwest Arkansas, Clark, Hot Spring and Pike. In western 
  Arkansas, Montgomery, Polk and Scott.

* Through Thursday morning

* Several more rounds of heavy rainfall are expected in the watch 
  area through Thursday Morning. Many areas have already seen heavy 
  rainfall in the last 12 hours, with some reports of three to five 
  inch amounts through 10 PM. Additional heavy rainfall will only 
  increase the threat of flooding and flash flooding.

* Heavy rainfall over saturated soils will lead to increased 
  runoff and flash flooding, especially in low-lying and poor 
  drainage areas. Increased runoff in area streams and rivers may 
  cause flooding as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

57
510 
WGUS64 KLZK 190818
FFALZK

Flood Watch
National Weather Service Little Rock AR
318 AM CDT Wed May 19 2021

ARZ023-024-031>033-037>045-052>054-192130-
/O.CON.KLZK.FA.A.0002.000000T0000Z-210520T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-
Including the cities of Morrilton, Cabot, Danville, Mena, 
Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, 
Hot Springs, Malvern, Arkadelphia, Bryant, Benton, Little Rock, 
Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, 
Beebe, North Little Rock, and Waldron
318 AM CDT Wed May 19 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flood Watch continues for

* Portions of central Arkansas...north central Arkansas...southwest 
  Arkansas and western Arkansas, including the following areas, in 
  central Arkansas, Conway, Faulkner, Garland, Lonoke, Perry, 
  Pulaski, Saline, White and Yell. In north central Arkansas, 
  Cleburne and Van Buren. In southwest Arkansas, Clark, Hot Spring 
  and Pike. In western Arkansas, Montgomery, Polk and Scott.

* Through Thursday morning

* ADditional heavy rainfall remains possible in and around the watch 
  area through Thursday Morning. Many areas have already seen heavy 
  rainfall in the last 12 to 24 hours, with some reports of three to 
  more than five inch amounts through through early this morning. 
  Any additional heavy rainfall will only increase the threat of 
  flooding and flash flooding.

* Heavy rainfall over saturated soils will lead to increased 
  run-off and flash flooding, especially in low-lying and poor 
  drainage areas. Increased runoff in area streams and rivers may 
  cause flooding as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

62
513 
WGUS64 KLZK 191628
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
1128 AM CDT Wed May 19 2021

ARZ023-024-031>033-037>045-052>054-201200-
/O.CAN.KLZK.FA.A.0002.000000T0000Z-210520T1200Z/
/O.NEW.KLZK.FF.A.0003.210519T1628Z-210521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-
Including the cities of Morrilton, Cabot, Danville, Mena, 
Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, 
Hot Springs, Malvern, Arkadelphia, Bryant, Benton, Little Rock, 
Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, 
Beebe, North Little Rock, and Waldron
1128 AM CDT Wed May 19 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...FLOOD WATCH IS CANCELLED...

The National Weather Service in Little Rock has issued a

* Flash Flood Watch for portions of central Arkansas...north central 
  Arkansas...southwest Arkansas and western Arkansas, including the 
  following areas, in central Arkansas, Conway, Faulkner, Garland, 
  Lonoke, Perry, Pulaski, Saline, White and Yell. In north central 
  Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, 
  Hot Spring and Pike. In western Arkansas, Montgomery, Polk and 
  Scott.

* Through Thursday evening

* Widespread heavy rainfall has fallen over much of the watch area 
  over the past few days. With additional rounds of showers and 
  thunderstorms in the forecast through Thursday, the potential for 
  additional flash flooding will continue.

* With the ground already saturated in many areas, it will not take 
  much additional rainfall to produce flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

The Flood Watch for portions of central Arkansas...north central 
Arkansas...southwest Arkansas and western Arkansas, including the 
following areas, in central Arkansas, Conway, Faulkner, Garland, 
Lonoke, Perry, Pulaski, Saline, White and Yell. In north central 
Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, Hot 
Spring and Pike. In western Arkansas, Montgomery, Polk and Scott has 
been replaced.

$$

44

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flood watch went out at May 17, 1:14 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 17, 1:14 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
114 PM CDT Mon May 17 2021

.UPDATE...

Updated to include the 18Z aviation discussion.

&&

.AVIATION...

Widespread MVFR to IFR cigs will persist through much if not all
the period, although cigs may begin to gradually lift near or
after 18/18Z. Despite elevated SE winds, patchy BR/FG appears
likely for most terminals, although confidence is low regarding
the magnitude and timing. Rounds of SHRA with embedded TS will
continue overnight into tomorrow as additional disturbances affect
the area.

&&

.PREV DISCUSSION...(ISSUED 339 AM CDT Mon May 17 2021)

SHORT TERM...Today Through Tuesday Night

Radar mosaic imgry depicted widespread returns, of which some
heavier showers w/ ocsnl lightning were noted over portions of S/Wrn
AR, moving into Cntrl AR early Mon AM. Sfc observations in the wake
of stronger radar returns is indicative of 1"/hr rainfall rates, w/
some observing sites having recorded over an inch of rain through
the night thus far. Overall consensus remains on a persistently wet
short term PD...

Mon, plentiful tropospheric moisture wl be in place over the FA w/
PWATs in excess of 1.5 to 1.75 inches...approaching the 90th
percentile for LZK climatology. Aloft, an H500 wave wl be
approaching the Srn Cntrl US from the Srn Rockies. Ahead of this
wave, a weaker perturbation wl eject through mean S/Wrly flow, w/ a
weak sfc low tacking N/E over the ARK/MO/KS border region.
Associated WAA/low-lvl isentropic ascent in the warm sector of this
feature wl support widespread PoPs for the region through the day,
w/ locally heavier QPF amounts of one to one and a half inches
confined to Srn AR.

Despite prevailing cloud cover and widespread precip, sufficient
bndry layer mixing from strong Srly winds may still support
afternoon MLCAPE values around 1000 J/kg. Most recent synoptic
suites of CAM guidance suggests some stronger cells may develop over
Wrn AR, however in the absence of any substantial wind shear and
given a low end parameter space, long lived updrafts are not
anticipated. Initially semi-discrete cells could produce some modest
hail, w/ storm interactions leading to consolidation and
transitioning the primary hazard to some strong thunderstorm driven
winds.

Tues, H500 ridging wl be more amplified over the Ern US, setting up
a blocking pattern, and causing the aforementioned upper low to
begin to stall over the Srn Cntrl US. As a result, this wl position
a fetch of S/Wrly flow overtop a regime of rich atmospheric column
moisture and low-lvl ascent via WAA. PDs of heavy rainfall wl once
again return to the fcst later Tues as more robust forcing for
ascent overspreads the region, w/ another one to two inches of
rainfall possible over much of Wrn AR, and some locally greater
amounts possible. Given antecedent rainfall amounts of one to two
inches over this same area, a risk for some localized flash flooding
wl be present overnight Tues into Wed. Additionally, persistent
rainfall and increasingly saturated soils wl contribute to elevated
rivers/streams and river flooding.

LONG TERM...Wednesday Through Sunday

Much like the past few mornings, medium range modeling remains in
overall good agreement in the synoptic scale with the usual
differences in the finer details. Of note this morning is the GFS
solution which is somewhat drier versus the ECMWF which until now,
had been had been the more aggressive solution. Regardless, both
models continue to show signals a multi-day rain event with the
highest amounts over the west. With model differences being what
they are, will continue to blend forecast solutions.

Period initiates with an upper level over the western high plains
shearing out and getting absorbed into the overall prevailing flow.
Pronounced upper flow from the southwest and southeast surface flow
will continue to advect high levels of gulf moisture into the region
with PWAT values in excess of 1.5 inches. Widespread rain is likely
to be ongoing over central and western Arkansas with lighter rain
over the east.

Focus of the heavy rainfall will be shifting slowly to the west
through the day as models remain consistent in developing a highly
amplified upper pattern. By Thursday morning, the upper pattern will
be highlighted by a trough digging into the Pacific Northwest and
troughing over the south-central Plains increasingly blocked by
an amplified ridge retrograding from the east.

As this ridge does move towards the west, rain chances and QPF will
decrease over the east and shift to the western part of the state,
especially closer to the Oklahoma border. Rain chances will
decrease for the end of the week as the aforementioned upper high
builds in and moisture axis is shunted around the western
periphery of this feature.

While model placement of the heaviest QPF seems legit, individual
shortwaves moving through the prevailing flow and any training
thunderstorms could lead to locally heavier amounts. Total QPF
through the forecast cycle period looks to be in the four to six
inch range over the west with locally higher amounts possible, QPF
will be less eastward to around an inch of two over the Delta.

It should be noted that the heaviest rain in the medium range will
be wednesday morning with the precipitation becoming scattered in
nature for the remainder of the period. This should allow some
run off to occur and reduce the overall flash flooding potential
but the situation will need to be monitored closely. River levels
will also need to be watched and some rises are expected.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...DTC
Hazardous weather outlook, May 17, 3:42 PM CDT, 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
342 PM CDT Mon May 17 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-181000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
342 PM CDT Mon May 17 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Through Tonight

Scattered to numerous showers with a few thunderstorms will
continue to be possible through tonight, especially over central
and northeast portions of the state. Additional rainfall amounts
of one to two inches are possible, with locally heavier totals.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Rain chances will continue on Tuesday but increase in coverage and
magnitude statewide Tuesday through Wednesday night, when locally
heavy rain could fall. At this time, the highest concern for
heavy rainfall will be from central into western Arkansas, where
heavy rains fell this morning. Additional rainfall will only add
to already saturated ground, with flash flooding possible. Through
Wednesday evening, additional rainfall amounts in excess of three
inches are possible, especially over western portions of the
state.

Precipitation chances will continue through the remainder of the
period but the rainfall will be more scattered in nature.

This will be a multi-day rain event and help contribute to elevated
stream/river levels. The highest potential for flash flooding
appears to be in the Tuesday night through Wednesday evening time
frame when the heaviest of the rain is expected.

.Spotter Information Statement...

Spotter Activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:16 AM CDTFlash Flood WarningLZKGarland, Perry, Saline3 hr
May 17, 9:39 AM CDTAreal Flood AdvisoryLZKGarland, Perry, Pulaski, Saline111 min
May 17, 11:00 AM CDTRiver Flood WarningLZKCalhoun, Ouachita13 days

Nearby

Flood Watches in Arkansas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.